MAUDE Adverse Event Report: BIO-DETEK INCORPORATED ELECTRODES, PRO-PADZ CARDIOLOGY W/LVP GEL, SINGLE

BIO-DETEK INCORPORATED ELECTRODES, PRO-PADZ CARDIOLOGY W/LVP GEL, SINGLE
Model Number 8900-2101-01
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant alleged that while attempting to treat a patient during open heart surgery (age & gender unknown), tegaderm (film dressing) is applied over the pro-padz.After removing the tegaderm and pro-padz, tears were found on the patient's skin.No information was provided about subsequent treatment for the skin tears oberved.
 
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Additional Manufacturer Narrative
The electrode pads were not returned to zoll medical corporation for evaluation.Communication with the customer indicated the current process being utilized at their location, believes the skin tears observed in the complaint were due to the placement of the tegaderm (later determined to be suresite) over the pads.The cardiology pro-padz have been used in conjunction with a film dressing which has caused tearing in multiple patients skin during therapy.The film dressing was used to prevent the pads from becoming damp while the patient was prepped; however, this method is considered off label use of the product.The customer was then contacted by zoll medical pawtucket engineer and sales teams.The teams provided direction and insight as to how other hospitals kept the pads dry.The zoll team discouraged the use of any products over the pads.It's noteworthy to mention, the ifu warns that pads should be used "only with zoll pacemaker/defibrillator products" and recommends that the user "wipe off excess moisture/diaphoresis with a dry cloth." analysis for reports of this type has not identified an increase in trend.

Brand Name
ELECTRODES, PRO-PADZ CARDIOLOGY W/LVP GEL, SINGLE
Common Device Name
ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key18606369
Report Number1218058-2024-00007
Device Sequence Number2747017
Product Code MKJ
UDI-Device Identifier00847946016395
UDI-Public00847946016395
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8900-2101-01
Device Catalogue Number8900-2101-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown